Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 22, 2014, 9:04 PM EDT for Muskegon County, Michigan. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2014, 9:04 PM EDT (01:04 UTC)
- Expired
- Jul 22, 2014, 10:30 PM EDT
- In force
- 86 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Muskegon County, MI
The radar
The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:00 PM EDT | HAIL 0.25 | 3 Sse Dalton, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
189
WUUS53 KGRR 230104
SVRGRR
MIC121-230230-
/O.NEW.KGRR.SV.W.0067.140723T0104Z-140723T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
904 PM EDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
* UNTIL 1030 PM EDT
* AT 901 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROTHBURY TO 24 MILES WEST OF DUCK LAKE STATE PARK...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MUSKEGON... WHITEHALL...
DUCK LAKE STATE PARK...
HOFFMASTER STATE PARK... CLOVERVILLE...
BAILEY... BRUNSWICK... DALTON...
SULLIVAN... ROOSEVELT PARK... MONTAGUE...
FRUITPORT... TWIN LAKE... CASNOVIA...
NORTON SHORES... HOLTON... LAKEWOOD CLUB...
RAVENNA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4347 8604 4329 8604 4329 8579 4321 8579
4320 8591 4312 8591 4312 8627 4329 8638
4347 8646
TIME...MOT...LOC 0103Z 291DEG 29KT 4351 8638 4331 8686
HAIL...1.00IN
WIND...60MPH
$$
MJS2 follow-up statements
823
WWUS53 KGRR 230137
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 PM EDT TUE JUL 22 2014
MIC121-230230-
/O.CON.KGRR.SV.W.0067.000000T0000Z-140723T0230Z/
MUSKEGON MI-
937 PM EDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUSKEGON
COUNTY UNTIL 1030 PM EDT...
AT 934 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLEAR LAKE TO 14 MILES SOUTHWEST OF WHITE LAKE...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MUSKEGON... WHITEHALL...
HOFFMASTER STATE PARK... CLOVERVILLE...
BAILEY... BRUNSWICK... DALTON...
SULLIVAN... ROOSEVELT PARK... MONTAGUE...
FRUITPORT... TWIN LAKE... CASNOVIA...
NORTON SHORES... HOLTON... LAKEWOOD CLUB...
RAVENNA... WOLF LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4347 8604 4329 8604 4329 8579 4321 8579
4320 8591 4312 8591 4312 8627 4329 8638
4347 8646
TIME...MOT...LOC 0137Z 291DEG 29KT 4340 8602 4321 8651
HAIL...1.00IN
WIND...60MPH
$$
93510
WWUS53 KGRR 230229
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 PM EDT TUE JUL 22 2014
MIC121-230239-
/O.EXP.KGRR.SV.W.0067.000000T0000Z-140723T0230Z/
MUSKEGON MI-
1029 PM EDT TUE JUL 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR MUSKEGON COUNTY WILL EXPIRE AT
1030 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4347 8604 4329 8604 4329 8579 4321 8579
4320 8591 4312 8591 4312 8627 4329 8638
4347 8646
TIME...MOT...LOC 0229Z 291DEG 29KT 4325 8548 4306 8597
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:46 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 22, 7:46 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
746 PM EDT TUE JUL 22 2014
LATEST UPDATE...
MESOSCALE DISCUSSION/AVIATION
.MESOSCALE DISCUSSION...
ISSUED AT 745 PM EDT TUE JUL 22 2014
A FEW STORMS HAVE DEVELOPED THIS EVENING JUST AHEAD OF THE FRONT
WHICH STRETCHES FROM LUDINGTON TO MADISON WI AS OF 23Z. THERE HAVE
BEEN A FEW DECENT CORES/UPDRAFTS...BUT NOTHING WIDESPREAD YET.
PLENTY OF INSTABILITY IS PRESENT...WITH THE BEST INSTABILITY OVER
IN WI. ML CAPE VALUES OF GENERALLY 1500-2000 J/KG ARE PRESENT OVER
SW LOWER. THE CAP AROUND 850-800 MB IS LIMITING THE DEVELOPMENT
THUS FAR. MESOSCALE MODELS SHOW THIS ML CAPE BEING MAINTAINED
AHEAD OF THE FRONT...AND THE CAP ERODING OVER THE NEXT 1 TO 3
HOURS. THIS WILL KEEP THE THREAT OF CONVECTION BECOMING A BIT MORE
WIDESPREAD AS THE FRONT SINKS SOUTH THROUGH THE AREA.
DEEP LAYER AND LOW LEVEL SHEAR WILL BOTH INCREASE A BIT OVER THE
NEXT COUPLE OF HOURS AS THE MID LEVEL AND LOW LEVEL JET WILL BE
OVERHEAD. THE SHEAR WILL BE PEAKING OVER THE NEXT COUPLE OF HOURS
AND THEN WILL BE ON THE DOWNWARD TREND THEREAFTER. THE THREAT OF
WIND...HAIL...AND AN ISOLATED TORNADO ARE ALL STILL IN PLAY INTO
MID EVENING BEFORE THEIR THREATS WILL DIMINISH.
&&
.SYNOPSIS...
ISSUED AT 327 PM EDT TUE JUL 22 2014
A FRONTAL SYSTEM WILL PUSH THROUGH THE AREA THIS EVENING AND DURING
THE EARLY OVERNIGHT HOURS TONIGHT. THIS WILL BRING A GOOD THREAT OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND WEST OF U.S.-131.
SHOWERS AND STORMS WILL HAVE MOVED OUT OF THE AREA BY DAYBREAK
WEDNESDAY MORNING AND CLOUDS WILL CLEAR OUT. MUCH COOLER AIR WILL
MOVE IN FOR THE SECOND HALF OF THE WORK WEEK ALONG WITH DRIER
CONDITIONS. THE NEXT CHANCE FOR RAIN WILL COME THIS WEEKEND WITH THE
NEXT SYSTEM EXPECTED TO AFFECT THE AREA.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT TUE JUL 22 2014
THE MAIN CONCERN IN THE SHORT TERM REMAINS FOCUSED ON THE CONVECTION
EXPECTED THIS EVENING INTO THE EARLY OVERNIGHT PERIOD.
NO CHANGES TO THE THINKING OF POSSIBLE SEVERE WEATHER THIS EVENING.
DIURNAL INSTABILITY IS BUILDING THIS AFTERNOON WITH ML CAPES AROUND
OR OVER 1000 J/KG AS OF 18Z THIS AFTERNOON. WE CONTINUE TO EXPECT
HOWEVER THAT A STRONG CAP AROUND 800-850 MB WILL HOLD OFF CONVECTION
THROUGH AT LEAST MID AFTERNOON...EVEN AS MOISTURE TRANSPORT RAMPS UP
OVER THE AREA. ALSO LIMITING CONVECTION CHCS THIS AFTERNOON IS
MESOSCALE RIDGING JUST DOWNWIND OF LAKE MICHIGAN.
WE WILL BE WAITING FOR CONVECTION TO FIRE AHEAD OF THE SFC FRONT NOW
MOVING INTO ERN UPPER MI AND THE GREEN BAY AREA AS EVIDENCED BY THE
ENHANCED AREA OF CU PER VIS SATELLITE IMAGERY. IT IS NEAR THE FRONT
THAT THE CAP ERODES AND THE LEADING EDGE OF THE BEST INSTABILITY
ACROSS WI MOVES IN ACROSS WRN MI THIS EVENING. WE WILL BE LOOKING AT
1500-2000 J/KG OF ML CAPE TO BE IN PLACE /HIGHEST WEST OF U.S.-131/
AS THE FRONT...AND A SHORT WAVE MOVING TOWARD THE AREA FROM SW MN
MOVES IN. THIS INSTABILITY WILL BE AN ELEVATED MIXED LAYER BASED A
LITTLE BIT ABOVE OF THE SFC. THIS SCENARIO MEANS THAT EVEN AS WE
COOL OFF RIGHT AT THE SFC SOME TONIGHT AFTER SUNSET...THE
INSTABILITY WILL REMAIN ALOFT. IT ALSO MEANS THAT LAKE MICHIGAN
SHOULD NOT HAVE AS MUCH OF AN INFLUENCE AS IF CONVECTION WAS PURELY
SFC BASED.
SEVERE WEATHER REMAINS A DISTINCT POSSIBILITY THIS EVENING. THE
FRONTAL PASSAGE...SHORT WAVE APPROACHING...AND ELEVATED INSTABILITY
ALL SEEM TO COINCIDE WITH SOME DECENT DEEP LAYER AND LOW LEVEL SHEAR
THIS EVENING. DEEP LAYER SHEAR VALUES ARE AROUND 25-35 KNOTS...AND
0-3KM SHEAR VALUES OF 20-30 KNOTS ARE PRESENT WITH THE LLJ
AROUND...WOULD BE SUFFICIENT FOR AN ORGANIZED WIND THREAT. LARGE
HAIL WILL BE POSSIBLE WITH FAIRLY HEALTHY CAPE IN THE -10 TO -30C
LAYER. WE CONTINUE TO THINK AN ISOLATED TORNADO THREAT EXISTS WITH
0-1KM SHEAR VALES OF 20-25 KNOTS AND 0-1KM HELICITY VALUES OF AROUND
100-150 M2/S2. LOW INVERSION HEIGHTS WILL ALLOW STRONGER CONVECTIVE
WINDS TO HAVE A BETTER CHANCE TO REACH THE SFC. HEAVY DOWNPOURS WILL
ALSO BE A THREAT WITH HIGH PWATS IN PLACE.
THE SEVERE THREAT LOOKS TO DIMINISH BY 06Z AS THE LLJ MOVES EAST OF
THE AREA. INSTABILITY DIMINISHES WITH THE MOISTURE TRANSPORT MOVING
OUT AND AS THE FRONT MOVES THROUGH. WE SHOULD SEE ALL PCPN END BY
09-12Z WED AS THE SHORT WAVE PUSHES THROUGH.
THE REMAINDER OF THE SHORT TERM THROUGH THU NIGHT THEN LOOKS TO BE
QUIET AND RELATIVELY COOL. WE WILL SEE A SHORT WAVE DROP THROUGH IN
THE NW FLOW ALOFT ON WED NIGHT. THIS WAVE WILL HAVE NO MOISTURE TO
WORK WITH WITH A DRY NRLY LOW LEVEL FLOW IN PLACE AND BROAD SCALE
SUBSIDENCE IN PLACE BEING DOWNWIND OF THE LONG WAVE RIDGE. TEMPS ON
WED AND THU WILL GENERALLY BE IN THE MID TO UPPER 70S WITH H850
TEMPS AROUND 9-12C.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 327 PM EDT TUE JUL 22 2014
TIMING OF CHANCES FOR RAIN (SHOWERS AND STORMS) THIS WEEKEND IS THE
MAIN CHALLENGE IN THE LONG TERM PERIOD. THE UPPER PATTERN SWITCHES
FROM SOMEWHAT OF A FLAT WEST-NORTHWEST FLOW ON FRIDAY TO A DEEP
UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY BY NEXT TUESDAY.
DETAILS IN HOW WE GET FROM THE WEST-NORTHWEST FLOW TO THE DEEP UPPER
TROUGH ARE WHERE THE ISSUES LIE WITH THIS FORECAST.
THE DIFFERENCES PERTAIN TO THE LEAD SHORTWAVE THAT DIGS INTO THE
GREAT LAKES AND AIDES IN DEEPENING THE UPPER TROUGH. THE GFS IS
QUICKER BRINGING THE SHORTWAVE IN SATURDAY...WHERE AS THE ECMWF
HOLDS THE LEAD WAVE OFF UNTIL SUNDAY NIGHT. BOTH MODELS GET TO THE
SAME POINT BY TUESDAY...BUT THE WEEKEND DETAILS ARE WHAT IS IN
QUESTION. CONFIDENCE IS A BIT LOWER DUE TO THE DISCREPANCIES IN
MODELS. TEND TO FAVOR THE SLOWER ECMWF PROGRESSION...BUT NOT CERTAIN
IN THIS EVOLUTION. THE LEAD WAVE THAT DEEPENS THE UPPER TROUGH IS
CURRENTLY SEEN SPINNING OVER THE BRITISH COLUMBIA COAST. AT THIS
POINT IT IS ALMOST STATIONARY.
AS FOR THE DETAILS HAVE CHANCE POPS IN PLACE OVER THE WEEKEND TO
TAKE A MIDDLE ROAD BETWEEN THE WETTER/QUICKER GFS AND THE
SLOWER/DRIER ECMWF. THE PATTERN LOOKS SHOWERY INTO EARLY NEXT WEEK
AS THE UPPER TROUGH SETTLES IN. HIGHS AROUND 80 THIS
WEEKEND...SLIDING BACK INTO THE 70S FOR EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 745 PM EDT TUE JUL 22 2014
WE CONTINUE TO FOCUS ON THE CONVECTIVE TRENDS FOR THE 00Z SET OF
FCSTS. THE BIGGEST IMPACT WILL COME DURING A PERIOD OF A COUPLE OF
HOURS FOR ANY ONE SITE IN THE FIRST 6 TO 7 HOURS. THE MAIN LINE OF
STORMS SEEMS TO BE TAKING SHAPE JUST OUT AHEAD OF THE COLD FRONT
THAT STRETCHES FROM NEAR KLDM TO KMSN. EXTRAPOLATING THIS LINE
BRINGS IT INTO KMKG AROUND 02Z...AND THEN EXITING KJXN BY 07Z.
SOME POP UP STORMS WILL BE POSSIBLE AHEAD OF THE MAIN LINE. MVFR
AND SOME POSSIBLE IFR CAN BE EXPECTED UNDER THESE STORMS.
A WIND SHIFT TO THE NW WILL TAKE PLACE BEHIND THE LINE OF STORMS
DUE TO THE STORMS AND THE PASSAGE OF THE COLD FRONT. SOME HZ/BR
WILL BE POSSIBLE LATER TONIGHT AS COOLER AND DRIER AIR MOVES INTO
THE WARMER AND HUMID AIR. CLOUDS SHOULD CLEAR OUT TONIGHT BEFORE
CUMULUS DEVELOPS LATE TOMORROW MORNING AND AFTERNOON.
&&
.MARINE...
ISSUED AT 327 PM EDT TUE JUL 22 2014
AS EXPECTED...WAVES CONTINUE TO RAMP UP. THE LUDINGTON BUOY IS NOW
AT 5.2 FEET WITH STIFF SOUTH WINDS. PORT SHELDON IS AT 3.3 FEET.
SO...THE ONGOING SOUTH FLOW EVENT LOOKS TO BE HANDLED WELL BY THE
CURRENT HEADLINES (SMALL CRAFT/BEACH HAZARDS IN EFFECT) NORTHERN 3
ZONES.
THE FLOW WEAKENS BRIEFLY TONIGHT...BEFORE SWITCHING NORTH AND
RAMPING UP ONCE AGAIN. HAVE ALL AREAS COVERED BY A SCA/BHS LATE
TONIGHT AND WEDNESDAY. EXPECTING WAVES PUSHING INTO THE 4-7 FOOT
RANGE IN THE SOUTHERN ZONES IN A LONG NORTHERLY FETCH.
IN TERMS OF BEACH IMPACT TODAY/S EVENT IN THE NORTH HALF OF THE
MARINE AREA MAY BE THE HIGHER THREAT GIVEN THE WARM TEMPS...AND
THEREFORE A LARGER BEACH POPULATION. TOMORROW/S WAVES WILL BE
BIGGER BUT THE IMPACT MAY BE MITIGATED BY COOLER BEACH AIR
TEMPERATURES...RESULTING IN LESS FOLKS ON THE BEACH AND IN THE
WATER.
&&
.HYDROLOGY...
ISSUED AT 327 PM EDT TUE JUL 22 2014
STILL EXPECTING A FAIRLY QUICK PROGRESSION OF THE CONVECTION INTO
LATE TONIGHT/EARLY WEDNESDAY. AS SUCH...RAINFALL AMOUNTS SHOULD NOT
GET OUT OF HAND (PRECLUDING A FLOOD THREAT) BUT STILL WITH PW VALUES
REACHING THE 1.75"-2.00" RANGE THERE COULD BE HEAVY DOWNPOURS AND
LOCALIZED PONDING ON ROADS IN THE HEAVIEST STORMS. OVERALL AMOUNTS
SHOULD BE A QUARTER TO HALF INCH WITH HEAVIER STORMS PRODUCING
LOCALLY MORE THAN THAT. WITH RESPECT TO AREA RIVERS AND
STREAMS...WOULD NOT EXPECT ANY SIGNIFICANT RISES TO OCCUR WITH THIS
ACTIVITY. RIVERS ARE ALL WELL WITHIN BANKS AND IT IS UNLIKELY THAT
ANY WOULD GET CLOSE TO BANKFULL WITH THIS TYPE OF SETUP.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM 2 AM EDT WEDNESDAY THROUGH THURSDAY
MORNING FOR MIZ056-064-071.
BEACH HAZARDS STATEMENT THROUGH LATE WEDNESDAY NIGHT FOR MIZ037-
043-050.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ847>849.
SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY
FOR LMZ844>846.
&&
MESOSCALE...NJJ
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...DUKE
AVIATION...NJJ
HYDROLOGY...HOVING
MARINE...DUKEHazardous weather outlook, Jul 22, 3:29 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 PM EDT TUE JUL 22 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 329 PM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA FROM NORTHWEST TO SOUTHEAST BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 131 INCLUDING MUSKEGON...HOLLAND AND SOUTH HAVEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ844>849-230800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 329 PM EDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO BOATERS AND SWIMMERS NORTH OF GRAND HAVEN FROM LATE MORNING THROUGH THIS EVENING. A LINE OF SCATTERED THUNDERSTORMS WILL MOVE SOUTH THROUGH LAKE MICHIGAN BETWEEN 5 PM AND 1 AM. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH WIND GUSTS OVER 50 KNOTS...LARGE HAIL...AND DANGEROUS LIGHTNING...PARTICULARLY SOUTH OF PENTWATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WINDS AND WAVES ARE LIKELY OVER THE ENTIRE NEARSHORE AREA ON WEDNESDAY DUE TO STRONG NORTHERLY WINDS. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. MEADE NJJ
In the hours before
Special weather statement, Jul 22, 7:38 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
738 PM EDT TUE JUL 22 2014
MIZ037-043-230130-
MASON-OCEANA-
738 PM EDT TUE JUL 22 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG SABLE
POINT TO 26 MILES WEST OF LUDINGTON STATE PARK...MOVING EAST AT 25
MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
LUDINGTON BY 800 PM EDT...
PENTWATER BY 840 PM EDT...
SHELBY BY 855 PM EDT...
LUDINGTON STATE PARK BY 745 PM EDT...
HAMLIN LAKE BY 750 PM EDT...
VICTORY TWP BY 805 PM EDT...
SCOTTVILLE BY 815 PM EDT...
CUSTER BY 820 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4417 8604 4347 8604 4347 8646 4358 8653
4366 8654 4377 8645 4383 8644 4397 8647
4406 8653 4412 8643 4418 8639
TIME...MOT...LOC 2337Z 289DEG 23KT 4403 8660 4389 8698
MJSThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:02 PM EDT | Special Marine Warning | GRR | 88 min | |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 68 min |
| Jul 22, 9:06 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 22, 9:26 PM EDT | Special Weather Statement | GRR | Newaygo | 64 min |
| Jul 22, 9:37 PM EDT | Areal Flood Advisory | GRR | Muskegon, Oceana | 6 hr |
| Jul 22, 9:50 PM EDT | Special Marine Warning | GRR | 85 min | |
| Jul 22, 10:01 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 89 min |
| Jul 22, 10:42 PM EDT | Special Weather Statement | GRR | Allegan | 2 hr |
| Jul 22, 10:46 PM EDT | Areal Flood Advisory | GRR | Ottawa | 6 hr |
| Jul 22, 10:48 PM EDT | Special Marine Warning | GRR | 87 min | |
| Jul 22, 11:06 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 84 min |
| Jul 22, 11:34 PM EDT | Special Weather Statement | GRR | Kalamazoo, Van Buren | 86 min |
| Jul 22, 11:36 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 23, 12:52 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 16 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.